MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the s5 roller pump.The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue: the latching mechanism of the roller pump broke and allowed the switch to move to the off position.In order to solve the issue, push-button switch was replaced.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that power button of a s5 roller pump came out on its own during procedure and therefore pump shut off.There was no patient injury.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
A livanova field service technician was dispatched on site and confirmed that the latching mechanism broke and allowed the switch to move to the off position.As troubleshooting the push button switch was replaced; all functional test were performed and it passed successfully.The push button switch is a small, sealed mechanism that completes an electric circuit when it is pressed.When it is in the "on" position, a small metal spring inside makes contact with two wires, allowing electricity to flow.When it's off, the spring retracts, contact is interrupted, and current does not flow.If the switch does not properly latch, most likely is its internal spring to be faulty.Complaints database review revealed that no further issue has been submitted for this unit since its manufacturing date in 2016.Moreover, statistical data analysis hasn't identified any concerning trend for this specific issue.Based on the above facts, it cannot be ruled out that a faulty spring caused the reported malfunction.The wearing of electro-mechanical device can be originated by the specific use condition at customer site and may have contributed to the event.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key19019118
Report Number9611109-2024-00165
Device Sequence Number3825788
Product Code DWB
UDI-Device Identifier04033817900382
UDI-Public(01)04033817900382(11)160408
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown